MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24682
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/16/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the mildly tortuous and heavily calcified left superficial femoral artery.A 5.0 x150, 135cm charger balloon catheter was advanced for dilatation.However, during inflation to a nominal pressure, the balloon ruptured.The device was completely removed from the patient's body.A 5.0mmx80mmx135cm (4f) sterling balloon catheter was then advanced for dilatation.However, upon inflation to a nominal pressure, the balloon also ruptured.The device was completely removed from the patient's body and the procedure was completed with a different device.No patient complications were reported and the patient's status was fine.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the mildly tortuous and heavily calcified left superficial femoral artery.A 5.0 x150, 135cm charger balloon catheter was advanced for dilatation.However, during inflation to a nominal pressure, the balloon ruptured.The device was completely removed from the patient's body.A 5.0mmx80mmx135cm (4f) sterling balloon catheter was then advanced for dilatation.However, upon inflation to a nominal pressure, the balloon also ruptured.The device was completely removed from the patient's body and the procedure was completed with a different device.No patient complications were reported and the patient's status was fine.The device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was identified within the balloon and inflation lumen which is evidence of a device leak.A visual and microscopic examination identified a balloon longitudinal tear beginning at the distal end of the distal markerband and extending approximately 68mm proximally across the balloon material.An examination of the balloon material and distal markerband identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination identified no issues with the tip which could possibly have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft of the device.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7860010
Report Number2134265-2018-60882
Device Sequence Number19329468
Product Code FGE
UDI-Device Identifier08714729804185
UDI-Public08714729804185
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2021
Device Model Number24682
Device Catalogue Number24682
Device Lot Number0022038035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Initial Date Received by Manufacturer 08/17/2018
Supplement Date Received by Manufacturer09/24/2018
Initial Report FDA Received Date09/10/2018
Supplement Report FDA Received Date10/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR